# SDR CA060509002

- Difficulty date: April 28, 2006
- Submitted: June 6, 2006
- Operation: General aviation
- Make and model: Cessna 172N
- Aircraft time: 13,685 hours
- Engine: Lyc O320H2AD
- Propeller: Mcauly 1C160DTM
- System (JASC): 3340 · Exterior Lighting
- Part: Switch
- Part number: S21604
- Condition: Defective
- Location: Landing Light
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) PILOT WAS IN CRUISE WITH LANDING LIGHT ON, WHEN SHE SMELLED SMOKE AND NOTICED SMOKE COMING FROM LANDING LIGHT SWITCH. SMOKE STOPPED WHEN SWITCH TURNED OFF AND PILOT SQUAWKED 7700 FOR HELP AND SHE WAS ADVISED TO LAND. AGAIN IT WAS CONFIRMED THAT THE SWITCH WOULD SMOKE WHEN TURNED ON, BUT NOT WHEN OFF. PILOT FLEW AIRCRAFT HOME WITH LANDING LIGHT OFF, WHERE MAINTENANCE CONFIRMED PROBLEM AND REPLACED THE SWITCH.  NOTE: THIS IS NOT AN UNCOMMON PROBLEM WITH THESE SWITCHES. (TC NR0 20060509002)
